What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 11, 6:58 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, May 11, 6:58 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
758 PM EDT Thu May 11 2023
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 221 PM EDT Thu May 11 2023
Convection is a little later to develop this afternoon but will
focus along a weak frontal boundary and between the east coast
seabreeze and gulf seabreeze. Wind field is fairly light so
movement will be primarily driven by mesoscale interactions.
Inverted V soundings with CAPE values around 1500 J/kg will
promote a few strong wind gusts before convection wanes later this
evening. SPC continues the marginal risk for severe thunderstorms
this afternoon and tonight. Heavy rainfall can also be expected
with slower thunderstorms.
Not much change in the expected weather is anticipated Friday.
The morning should be dry with afternoon thunderstorms developing
throughout the area. Two main areas of development will be in our
western CWA sections along a trough axis and the east coast
seabreeze as it moves into our eastern counties later in the day.
Based on the latest model guidance I expanded the higher rain
chances throughout the area with most locations at 50-60%. Strong
winds and heavy rain are the main impacts with any stronger
storms.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 221 PM EDT Thu May 11 2023
Upper level ridging will dominate the short term but, a shortwave
on Friday will still be influencing the weather with the
potential for showers and thunderstorms to still be lingering
Friday night, with PoPs of 20%-30%. For Saturday, PoPs will be
about 30-40 percent. Any convection will that develops will likely
be in the form of pulse thunderstorms that will bubble up along
the sea breeze. Gusty winds would be the main concern with this.
Temperatures during this term will be in the upper 80s to low
90s, with overnight lows in the mid-upper 60s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 221 PM EDT Thu May 11 2023
High pressure prevails for the start of the long term, but as the
days pass, the ridge will begin to flatten. With the ridge in
place, we can continue to expect a summertime-like pattern with
afternoon showers and thunderstorms developing along the sea
breeze, and diminishing after sunset. PoPs though the week range
from 20-40 percent each afternoon with the higher chances along
and north of I- 10. Temperatures will be warm in the low to mid
90s for the afternoon highs, with overnight lows in the upper 60s.
Sunday looks to be our warmest day with the heat index
approaching 100 degrees in some locations (south of I-10). This is
just an introduction to Summer.
&&
.AVIATION...
(00Z TAFS)
Issued at 758 PM EDT Thu May 11 2023
Pulse thunderstorms are currently in the vicinity of TLH. They
should go through their life cycle over the next 2 hours and leave
TLH. For VLD, strong thunderstorms are located about 30 miles
southeast of the terminal. New development is possible closer to
the terminal through about 03z. For DHN, thunder may soon make it
into the vicinity, but it looks like thunder is now in the process
of dissipating.
Similar to at least the last three mornings, stratus with cigs at
or below 1,000 feet will overspread at least some of the terminals
in the hours before sunrise, lifting and partially scattering
after 14z.
Thunder will again be a concern on Friday afternoon. This time,
initial development could occur near DHN early in the afternoon,
with development spreading east toward the rest of the terminals
through the afternoon. Later shifts will need to better assess
timing and coverage for inclusion in the TAFs beyond DHN.
&&
.MARINE...
Issued at 221 PM EDT Thu May 11 2023
High pressure near the North Carolina Outer Banks tonight will
move to near Bermuda by Friday night, while extending a ridge
westward across the Southeast States. Flow has become easterly on
today, with mainly gentle and moderate breezes prevailing until
Sunday. The ridge axis will move south across the waters on
Sunday. A cold front will try to limp south across the waters
around Monday. Finally, there will be a slight showers and
thunderstorms possible along the nearshore waters each afternoon.
&&
.FIRE WEATHER...
Issued at 221 PM EDT Thu May 11 2023
A summer-like pattern will continue into the weekend with warm
temperatures and scattered afternoon showers and thunderstorms.
Outside of the thunderstorms, winds are generally expected to be
light, with minimal fire weather concerns through the period.
&&
.HYDROLOGY...
Issued at 221 PM EDT Thu May 11 2023
There is a marginal risk for excessive rainfall this evening for
our SW GA and FL Big Bend counties and another marginal risk for
Friday for the majority of the tri-state area. These reflect the
areas that the CAMs are showing the highest chances for repeated
shower and thunderstorm development during the afternoon and
evening hours associated with the seabreeze and slow moving cold
front. 1-2 inches could fall in this area if the model solutions
verify. Otherwise, generally 1-2 inches of rainfall can be
expected over the next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 89 68 89 / 30 50 20 30
Panama City 70 85 69 86 / 10 40 10 30
Dothan 66 87 66 88 / 40 60 20 40
Albany 67 89 67 88 / 50 60 30 30
Valdosta 67 90 66 88 / 50 60 30 30
Cross City 67 89 66 89 / 40 40 20 20
Apalachicola 72 81 71 82 / 10 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Haner
MARINE...Montgomery
FIRE WEATHER...Scholl
HYDROLOGY...Montgomery
In the hours before
Special weather statement, May 11, 6:35 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
735 PM EDT Thu May 11 2023
FLZ016-017-120015-
Gadsden FL-Leon FL-
735 PM EDT Thu May 11 2023
...A strong thunderstorm will impact portions of southeastern Gadsden
and central Leon Counties through 815 PM EDT...
At 735 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving northwest at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida State University, Midway, Florida A and M,
Tallahassee Community College, Doak Campbell Stadium, Lake Bradford,
Macon Community Park, Gaither Community Center, Tallahassee Memorial
Hosp, Walker Ford Community Center, South City, Griffin Heights, Fred
George Park, Lake Ella, Callen Neighborhood, Tallahassee Regional
A/P, State Capital Complex, Governors Square Mall and Midtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8416 3037 8436 3050 8451 3058 8435
TIME...MOT...LOC 2335Z 130DEG 9KT 3049 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, May 11, 7:14 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
814 PM EDT Thu May 11 2023
FLZ016-017-120100-
Gadsden FL-Leon FL-
814 PM EDT Thu May 11 2023
...A strong thunderstorm will impact portions of eastern Gadsden and
central Leon Counties through 900 PM EDT...
At 814 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving north at 5 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Midway, Havana, Quincy, Freemont, Macon Community Park,
Littman, Florence, Scotland, Orchard Pond, Gibson, Fred George Park,
Shady Rest, Lake Jackson, Forest Meadows Park and Santa Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8427 3044 8444 3057 8459 3064 8444
3066 8429
TIME...MOT...LOC 0014Z 167DEG 6KT 3053 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, May 11, 7:19 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
819 PM EDT Thu May 11 2023
GAZ130-131-120045-
Irwin GA-Ben Hill GA-
819 PM EDT Thu May 11 2023
...A strong thunderstorm will impact portions of northwestern Irwin
and south central Ben Hill Counties through 845 PM EDT...
At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mystic, or near Ocilla. This storm was nearly stationary.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Pinetta, Irwinville and Fitzgerald
Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 8343 3172 8341 3172 8320 3155 8325
TIME...MOT...LOC 0019Z 283DEG 4KT 3165 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, May 11, 7:41 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
841 PM EDT Thu May 11 2023
GAZ129-131-148-120115-
Berrien GA-Tift GA-Irwin GA-
841 PM EDT Thu May 11 2023
...A strong thunderstorm will impact portions of south central Irwin,
northwestern Berrien and east central Tift Counties through 915 PM
EDT...
At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 8 miles east of Tifton. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3148 8346 3153 8341 3152 8320 3137 8333
TIME...MOT...LOC 0041Z 296DEG 1KT 3147 8337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, May 11, 8:07 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
907 PM EDT Thu May 11 2023
GAZ146-147-120130-
Colquitt GA-Cook GA-
907 PM EDT Thu May 11 2023
...A strong thunderstorm will impact portions of central Cook and
northeastern Colquitt Counties through 930 PM EDT...
At 906 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lenox, or 9 miles northwest of Adel, moving northeast at 5 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sparks, Omega, Lenox, Ellenton, Reed Bingham State Park, Cool Spring,
Staunton, Massee, Barneyville, Laconte, Flat Ford and Wagon Wheel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3113 8358 3129 8365 3133 8361 3133 8346
3135 8343 3132 8344 3130 8343 3125 8337
3125 8334 3124 8333 3123 8334 3119 8333
TIME...MOT...LOC 0106Z 227DEG 6KT 3124 8354
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, May 11, 8:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
915 PM EDT Thu May 11 2023
GAZ129-131-148-120145-
Berrien GA-Tift GA-Irwin GA-
915 PM EDT Thu May 11 2023
...Strong thunderstorms will impact portions of southwestern Irwin,
northwestern Berrien and northeastern Tift Counties through 945 PM
EDT...
At 914 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mystic to near Enigma. Movement was
southwest at 5 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enigma, Mystic, Harding, Brookfield, Pinetta and Irwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8353 3138 8336 3153 8322 3169 8335
TIME...MOT...LOC 0114Z 024DEG 5KT 3157 8337 3147 8336
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092841, 1092842, 1092843, 1092844, 1092845, 1092846, 1092847, 1092848, 1092849, 1092850, 1092851, 1092852, 1092853, 1092854, 1092855, 1092856.